MAUDE Adverse Event Report: ABBOTT LABORATORIES ABBOTT PRISM HTLV-I/HTLV-II ASSAY KIT; HUMAN T-LYMPHOTROPIC VIRUS TYPES I AND II

ABBOTT LABORATORIES ABBOTT PRISM HTLV-I/HTLV-II ASSAY KIT; HUMAN T-LYMPHOTROPIC VIRUS TYPES I AND II
Catalog Number 06E50-68
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Was this device serviced by a third party? no.Complete information for patient identifier: multiple = (b)(6).All available patient information included.No additional information was provided.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete this mdr is being submitted for the prism htlv-i/htlv-ii reagent, list 06e50-68.
 
Event or Problem Description
The customer reported (b)(6) prism chagas, prism (b)(6), and prism htlv results were generated.The customer stated that the samples were archived then run on the alinity s for validation testing as known (b)(6) but they generated (b)(6) results.The following results were provided: sid (b)(6)- (b)(6) 2021 prism chagas repeat (b)(6) (lot 15094m700); (b)(6) 2021- alinity s (b)(6); esa indeterminate.Sid (b)(6) - (b)(6) 2021 prism chagas repeat (b)(6) (lot 15094m700); (b)(6) 2021- alinity s (b)(6); esa (b)(6).Sid (b)(6) - (b)(6) 2021 prism htlv repeat (b)(6); (b)(6) 2021- alinity s (b)(6); mp htlv blot (b)(6).Sid (b)(6) - (b)(6) 2021 prism htlv repeat (b)(6); (b)(6) 2021- alinity s (b)(6); mp htlv blot indeterminate.Sid (b)(6) - (b)(6) 2021 prism htlv repeat (b)(6); (b)(6) 2021- alinity s (b)(6); mp htlv blot invalid.Sid (b)(6) - (b)(6) 2021 prism (b)(6) repeat (b)(6); (b)(6) 2021- alinity s (b)(6); ortho hcv (b)(6), roche nat (b)(6) there was no reported impact to patient management.
 
Additional Manufacturer Narrative
A review of complaints abbott prism chagas, list number (ln) 7k35-68, lot 15094m700, abbott prism hcv, ln 6d18-68, lot 20049m700 , and abbott prism htlv-i/htlv-ii, ln 6e50-68, lot 22075m700 identified normal complaint activity for all lots involved.A review of ticket trending was performed an no trend was identified for the customer complaint for the abbott prism chagas, list number (ln) 7k35-68), abbott prism hcv, ln 6d18-68, and the abbott prism htlv-i/htlv-ii, ln 6e50-68 reagents.A review of customer data was performed including the repeat reactive rates (rrr) for abbott prism chagas lot 15094m700, abbott prism hcv lot 20049m700 and abbott prism htlv-i/htlv-ii lot 22075m700.It was found that the customer rrr were within the package insert ranges for data for abbott prism chagas lot 15094m700 and abbott prism hcv lot 20049m700.For abbott prism htlv-i/htlv-ii lot 22075m700, the 0.12% rrr exceeded the overall total donor upper 95% confidence limit but was still within the range of expected performance for any single abbott prism htlv-i/htlv-ii lot (0.03% to 0.17%) as shown in the package insert.Manufacturing documentation was reviewed and no issues were identified.Additionally, labeling was reviewed and sufficiently addresses the customer issue.Based on the results of this investigation, there is no systemic issue or deficiency was identified for the prism chagas lot 15094m700, prism hcv lot 20049m700 and prism htlv-i/htlv-ii lot 22075m700.This follow up is submitted to populate fields d8 and/or h6 with data that had previously been provided in field h10.There is no change to the content of the data.Concomitant products was also updated as was inadvertently blank on the initial report.
 
Event or Problem Description
The customer reported false repeat reactive prism chagas, prism hcv, and prism htlv results were generated.The customer stated that the samples were archived then run on the alinity s for validation testing as ¿known¿ positives but they generated non-reactive results.The following results were provided: sid (b)(6) 2021 prism chagas repeat reactive (1.40, 1.47, 1.39 s/co) (lot 15094m700); (b)(6) 2021- alinity s non-reactive (0.54 s/co); esa indeterminate.Sid (b)(6) prism chagas repeat reactive (1.78, 2.61, 2.55 s/co) (lot 15094m700); 1(b)(6) 2021- alinity s non-reactive (0.02 s/co); esa negative.Sid (b)(6) 2021 prism htlv repeat reactive (1.94, 1.88, 1.76 s/co); 19mar2021- alinity s non-reactive (0.14 s/co); mp htlv blot negative.Sid (b)(6) 2021 prism htlv repeat reactive (1.93, 2.01, and 1.99 s/co); (b)(6) 2021- alinity s non-reactive (0.13 s/co); mp htlv blot indeterminate.Sid (b)(6) 2021 prism htlv repeat reactive (1.25, 1.47, 1.39 s/co); (b)(6) 2021- alinity s non-reactive (0.16 s/co); mp htlv blot invalid.Sid (b)(6) 2021 prism hcv repeat reactive (1.26, 1.20, 1.24 s/co); (b)(6) 2021- alinity s non-reactive (0.06 s/co); ortho hcv nonreactive, roche nat negative there was no reported impact to patient management.

Brand Name
ABBOTT PRISM HTLV-I/HTLV-II ASSAY KIT
Common Device Name
HUMAN T-LYMPHOTROPIC VIRUS TYPES I AND II
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064
MDR Report Key11656363
Report Number1415939-2021-00015
Device Sequence Number4224483
Product Code QHM
UDI-Device Identifier00380740063016
UDI-Public00380740063016
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2022
Device Catalogue Number06E50-68
Device Lot Number22075M700
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer06/07/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRISM 6 CHANNEL-CE, 06A36-04, 1174; PRISM CHAGAS US A, 07K35-68, 15094M700; PRSM HCV RGT KIT, 06D18-68, 20049M700